Welcome! We regret to inform you that the Injury Board National News Desk has been discontinued. Feel free to browse around and enjoy our previously published articles, or visit The Injury Blog Network for the latest in personal injury news.

Tylenol Arthritis Caplet Recall Expanded Due to Contamination

Posted by Jane Akre
Tuesday, December 29, 2009 2:24 PM EST
Category: Protecting Your Family
Tags: Johnson & Johnson, Tylenol, Contamination, Chemical Contamination, Acetaminophen

Tylenol Arthritis expanded recall of all lots of arthritis pain reliever with the red cap because of chemical contamination.

Expanded Recall

LEARN MORE

IMAGE SOURCE: Reuters News/ image of Tylenol Arthritis Web site

The Food and Drug Administration is expanding a recall of TYLENOL Arthritis Pain Caplets in the 100 count bottle. The bottles have a distinctive red EZ-Open Cap.

In consultation with drug maker, McNeil PPC, all lots of the pain reliever are now being recalled because of a production problem.

Five lots were recalled in November due to an unusual moldy, musty, or mildew-like odor coming from the bottles. That was associated with stomach pain, vomiting, diarrhea, and nausea.

The odor is believed to come from a chemical 2,4,6-tribromoanisole believes to be coming from the chemical that is used to treat the wooden pallets that are used in the transport and storage of packing materials.

So far, consumer reports to McNeil were for non-serious illness.

McNeil Health Care is a subsidiary of Johnson & Johnson, the New Brunswick, N.J. company which posted $16 billion in sales in 2008, reports AP.

Consumers who purchase the TYLENOL Arthritis Pain should stop using the product and contact McNeil Consumer Healthcare for a refund or replacement.

And consumers can report any adverse reactions to the FDA’s MedWatch program, which tracks problems nationwide.

This has not been a good year for the maker of Tylenol.

In September, McNeil recalled 57 lots of children’s liquid Tylenol because of bacterial contamination.

The potential for liver damage was underscored by an FDA panel in July, which called for a lower dose of Tylenol and other acetaminophen products. #


No Comments

Comments for this article are closed.

About the National News Desk

Our mission is to seek the complete truth and provide a full and fair account of the events and issues that surround personal safety, accident prevention, and injury recovery.  We are committed to serving the public with honesty and integrity in these efforts.

Hurt in an accident? Contact an Injury Board member

Subscribe to Blog Updates

Enter your email address if you would like to receive email notifications when comments are made on this post.

Email address

Subscribe

RSS Feed

Add the National News Desk to your favorite RSS reader

Add to Google Reader Add to myYahoo Add to myMSN Add to Bloglines Add to Newsgator Add to Netvibes Add to Pageflakes